Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 167, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2020, 6:44 PM CDT for 6 counties in Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2020, 6:44 PM CDT (23:44 UTC)
- Expired
- May 27, 2020, 7:08 PM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blanco County, TX, Burnet County, TX, Hays County, TX, Llano County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 52 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:24 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| May 27, 5:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WUUS54 KEWX 272344
SVREWX
TXC031-053-209-299-453-491-280045-
/O.NEW.KEWX.SV.W.0167.200527T2344Z-200528T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
644 PM CDT Wed May 27 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Western Williamson County in south central Texas...
Northwestern Hays County in south central Texas...
Northwestern Travis County in south central Texas...
Northeastern Blanco County in south central Texas...
Southeastern Llano County in south central Texas...
Burnet County in south central Texas...
* Until 745 PM CDT.
* At 643 PM CDT, severe thunderstorms were located along a line
extending from near Lake Victor to near Kingsland, moving southeast
at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cedar Park, Georgetown, Burnet, Marble Falls, Kingsland, Dripping
Springs, Bertram, Round Mountain, Buchanan Dam, Serenada, Leander,
Lakeway, Lago Vista, Bee Cave, Granite Shoals, Horseshoe Bay,
Hudson Bend, The Hills, Meadowlakes and Liberty Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3092 9784 3091 9783 3090 9777 3087 9763
3083 9753 3016 9815 3065 9852 3099 9820
TIME...MOT...LOC 2343Z 316DEG 29KT 3088 9817 3065 9842
HAIL...1.00IN
WIND...60MPH
$$
RUNYEN1 follow-up statement
382
WWUS54 KEWX 280008
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
708 PM CDT Wed May 27 2020
TXC031-053-209-299-453-491-280018-
/O.CAN.KEWX.SV.W.0167.000000T0000Z-200528T0045Z/
Williamson TX-Hays TX-Travis TX-Blanco TX-Llano TX-Burnet TX-
708 PM CDT Wed May 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WILLIAMSON...
NORTHWESTERN HAYS...NORTHWESTERN TRAVIS...NORTHEASTERN BLANCO...
SOUTHEASTERN LLANO AND BURNET COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.
LAT...LON 3092 9784 3091 9783 3090 9777 3087 9763
3083 9753 3016 9815 3065 9852 3099 9820
TIME...MOT...LOC 0007Z 316DEG 29KT 3074 9801 3051 9826
$$
RUNYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:27 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 27, 2:27 PM CDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 227 PM CDT Wed May 27 2020 .SHORT TERM (Tonight through Thursday Night)... Today brings yet another round for thunderstorms this afternoon and evening for some. A cut off deepening low located on the eastern border of Oklahoma today will leave the area under broad northwesterly flow aloft. Low level flow becomes more southeasterly over the next few hours further increasing deep layer shear, values over 65kt, supporting healthy updrafts over an already unstable environment. CAPE values across our northeastern counties range from 2500-3500J/kg with weak CIN. Ongoing severe storms to our north have shown that any initiation will happen relatively quickly. The Storm Prediction Center has the area under an enhanced risk northeast of a line from Kerrville to New Braunfels to Schulenburg. This risk includes very large hail, damaging winds in excess of 70mph and a small risk for tornadoes. There is expected to be multiple rounds of storms for this area, the first being triggered by an active outflow boundary from storms to our north. Later this evening, individual discrete cells pose a threat for very large hail up to 3 inches, as lapse rates are quite steep, upwards of 7.5C/km. Tornadoes are possible, though the threat is lower due to the weak low level shear, and relatively dry boundary layer. As the evening progresses and cells congeal, the threat becomes more focused on damaging wind up to 70mph. Considering the wet pattern that this area has been over the past several days, the threat of flash flooding should not be overlooked through the chatter of severe weather. Austin in particular has had measurable precip everyday for the past 6 days, totaling over 2 inches. If cells begin to train, or MCS slows over the metro area, or any area for that matter, flash flooding may occur. WPC has highlighted the northeastern counties in a marginal threat for excessive rainfall. This means, that the highlighted area has a 5-10 percent chance of rainfall exceeding the flash flood guidance within 25 miles of a point. Stay weather aware, and Turn Around Don't Drown. Tomorrow should be relatively quiet with residual showers in the coastal plains during the morning and early afternoon. Highs will be slightly cooler than today, reaching the mid to upper 80s. By tomorrow night, rain chances shift back out west with higher POPs over the Rio Grande Plains. The entire region is under a marginal risk for severe storms. && .LONG TERM (Friday through Wednesday)... After an extended period of active weather, mid to upper level ridging builds in by Friday and will continue through the weekend and into next week. While a few isolated locations could see a stray shower or thunderstorm during this period, by and large the region should stay dry. Temperatures Friday through Monday will track closely to seasonal normals with temperatures increasing a couple degrees for Tuesday and Wednesday of next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 85 67 87 65 / 80 20 10 - 0 Austin Bergstrom Intl Airport 63 84 66 87 65 / 80 30 10 - 0 New Braunfels Muni Airport 66 85 67 88 65 / 60 20 10 - 0 Burnet Muni Airport 63 83 64 84 62 / 80 10 10 - 0 Del Rio Intl Airport 71 91 70 92 68 / - 10 40 10 0 Georgetown Muni Airport 64 83 66 86 63 / 90 20 10 - 0 Hondo Muni Airport 68 89 68 92 65 / 20 10 30 10 0 San Marcos Muni Airport 64 84 66 88 64 / 70 20 10 - 0 La Grange - Fayette Regional 66 84 67 87 66 / 50 30 10 10 - San Antonio Intl Airport 68 87 69 90 67 / 30 10 20 10 0 Stinson Muni Airport 70 89 70 90 67 / 20 10 20 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...YBVP Long-Term...BMW Decision Support...Hampshire
Hazardous weather outlook, May 27, 4:53 AM CDT, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 453 AM CDT Wed May 27 2020 TXZ171>173-183>194-202>209-217>225-228-281000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 453 AM CDT Wed May 27 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered severe thunderstorms are possible this afternoon and evening for the eastern two-thirds of the area, primarily for locations along and east of a Juno to Uvalde to Pearsall line. An Enhanced Risk For Severe Thunderstorms exists along and east of Kerrville to New Braunfels to Schulenburg line. Very large hail, significant damaging wind gusts, and an isolated tornado or two will all be possible. Locally heavy rainfall and flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather expected for the extended forecast period at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, May 27, 5:25 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 ENE BUCHANAN LAKE VIL 30.86N 98.44W
05/27/2020 E0.88 INCH LLANO TX PUBLIC
&&
HAMPSHIRESpecial weather statement, May 27, 5:45 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
545 PM CDT Wed May 27 2020
TXZ172-272330-
Burnet TX-
545 PM CDT Wed May 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 630
PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or near Burnet, moving east at 20 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Burnet, Lake Victor, Joppa, Watson, Sunnylane and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.
LAT...LON 3080 9795 3076 9798 3074 9832 3091 9836
3103 9801
TIME...MOT...LOC 2245Z 258DEG 19KT 3085 9826
RUNYENLocal storm report, May 27, 6:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
611 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 3 NW BRIGGS 30.92N 97.95W
05/27/2020 E1.50 INCH BURNET TX TRAINED SPOTTER
&&
HAMPSHIRELocal storm report, May 27, 6:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
622 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 4 S BURNET 30.70N 98.25W
05/27/2020 U0.75 INCH BURNET TX PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
HAMPSHIRELocal storm report, May 27, 6:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 ESE LONGHORN CAVERN S 30.66N 98.31W
05/27/2020 E1.25 INCH BURNET TX COCORAHS
&&
PAYLocal storm report, May 27, 6:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 SE LONGHORN CAVERN ST 30.65N 98.30W
05/27/2020 E1.00 INCH BURNET TX COCORAHS
&&
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:57 PM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| May 27, 4:28 PM CDT | Special Weather Statement | EWX | Burnet | 32 min |
| May 27, 4:59 PM CDT | Special Weather Statement | EWX | Williamson | 31 min |
| May 27, 5:12 PM CDT | Special Weather Statement | EWX | Burnet | 33 min |
| May 27, 5:14 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 30 min |
| May 27, 5:45 PM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| May 27, 5:48 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 42 min |
| May 27, 5:53 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 67 min |
| May 27, 6:24 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.